Alert archive / Idaho / Wind Advisories in 2025
Wind Advisory 8, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Mar 21, 2025, 2:12 PM MDT for 14 counties in Idaho. It took effect at Mar 22, 2025, 6:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2025, 2:12 PM MDT (20:12 UTC)
- In effect from
- Mar 22, 2025, 6:00 AM MDT
- Expired
- Mar 22, 2025, 6:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Fremont County, ID, Jefferson County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 5 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.2 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1996 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
570 WWUS75 KPIH 212012 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 212 PM MDT Fri Mar 21 2025 IDZ051>058-221200- /O.NEW.KPIH.WI.Y.0008.250322T1200Z-250323T0000Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley-Southern Hills/Albion Mountains-Raft River Region-Marsh and Arbon Highlands- Including the cities of Heyburn, St. Anthony, Blackfoot, Downey, Burley, Albion, McCammon, Rockland, Rexburg, Pocatello, INL, Almo, American Falls, Holbrook, Idaho Falls, Mud Lake, Richfield, Lava Hot Springs, Carey, Rupert, Fort Hall, Craters of the Moon NM, Oakley, Malta, Shelley, Shoshone, and Inkom 212 PM MDT Fri Mar 21 2025 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM MDT SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Eastern Magic Valley, Shoshone/Lava Beds, Arco/Mud Lake Desert, Lower Snake River Plain, Marsh and Arbon Highlands, Raft River Region, Southern Hills/Albion Mountains, and Upper Snake River Plain. * WHEN...From 6 AM to 6 PM MDT Saturday. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Visit weather.gov/pocatello for more information. AM
2 follow-up statements
566 WWUS75 KPIH 221636 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1036 AM MDT Sat Mar 22 2025 IDZ051>058-230000- /O.CON.KPIH.WI.Y.0008.000000T0000Z-250323T0000Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley-Southern Hills/Albion Mountains-Raft River Region-Marsh and Arbon Highlands- Including the cities of Burley, Rupert, Downey, Holbrook, Fort Hall, Shoshone, Heyburn, Rexburg, Inkom, Mud Lake, Almo, Lava Hot Springs, Albion, Rockland, Oakley, Pocatello, Blackfoot, Carey, McCammon, Malta, St. Anthony, INL, Richfield, Idaho Falls, Craters of the Moon NM, Shelley, and American Falls 1036 AM MDT Sat Mar 22 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts around 50 mph. * WHERE...Eastern Magic Valley, Shoshone/Lava Beds, Arco/Mud Lake Desert, Lower Snake River Plain, Marsh and Arbon Highlands, Raft River Region, Southern Hills/Albion Mountains, and Upper Snake River Plain. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Visit weather.gov/pocatello for more information. AM
092 WWUS75 KPIH 222356 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 556 PM MDT Sat Mar 22 2025 IDZ051>058-230100- /O.EXP.KPIH.WI.Y.0008.000000T0000Z-250323T0000Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley-Southern Hills/Albion Mountains-Raft River Region-Marsh and Arbon Highlands- Including the cities of American Falls, Pocatello, Blackfoot, St. Anthony, Inkom, INL, Shoshone, Fort Hall, Carey, Burley, McCammon, Rockland, Lava Hot Springs, Downey, Mud Lake, Rupert, Albion, Holbrook, Rexburg, Heyburn, Oakley, Malta, Richfield, Craters of the Moon NM, Shelley, Idaho Falls, and Almo 556 PM MDT Sat Mar 22 2025 ...WIND ADVISORY WILL EXPIRE AT 6 PM THIS EVENING... Winds across the region are decreasing as forecast, with most gusts now below 45 MPH. This trend will continue over the next 1 to 2 hours. Thus, the Wind Advisory will expire as scheduled at 6 PM. $$ Visit weather.gov/pocatello for more information. KSmith
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 21, 2:49 AM MDT, 11 hours 23 minutes earlier.
Area forecast discussion, Mar 21, 2:49 AM MDT, 11 hours 23 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 249 AM MDT Fri Mar 21 2025 .SHORT TERM...Today and Saturday The area resides in between systems this morning with another system poised to impact eastern Idaho late tonight and throughout the day tomorrow. Early morning satellite imagery shows mid to high level clouds streaking across the region but not currently seeing any precipitation from these. Can't rule out some orographically enhanced light precip across the central mountains or eastern highlands later this morning and into the afternoon but not expecting anything impactful. After midnight, moisture ahead of a shortwave trough will overspread the region bringing rain/snow chances to the area. Most of the snow will be limited to the higher terrain of the central mountains and eastern highlands where a Winter Weather Advisory has been issued. Most of the heavier snow will be above 6000-6500 ft in elevation but we will see some decent accumulations above those elevations hence the advisory issuance. Additionally, as the shortwave passes to our north, the pressure gradient will increase significantly across the region causing the winds to increase substantially. A Wind Advisory is a near certainty for a good portion of our lower elevation areas on subsequent forecast packages as sustained winds in the 30-35 mph range with gusts 45-50 mph likely. Daytime highs today and tomorrow will be in the mid to upper 40s across the lower valleys which will keep precip type to rain but during the overnight hours, could get a little bit of a rain/snow mix with likely no accumulation. .LONG TERM...Sunday through next Friday. Following an exiting H5 trough working over the Continental Divide onto the NRN Great Plains on Sunday, W/NW flow will keep isolated precipitation chances going in NW upslope favored regions of the NRN/WRN CNTRL Mountains and ERN Highlands through Monday. Any potential accumulations will remain very light. Conditions elsewhere will trend dry as temperatures overall across SE Idaho begin to see a warming trend to finish out the weekend into early next week under the increasing influence of high pressure over the WRN CONUS. What separates this ridge of high pressure from ones we have seen earlier this year is the consensus of model guidance showing 576-578 dm 500 mb heights building north out of the Great Basin into SRN Idaho, indicative of a seasonably strong and well defined ridge of high pressure. What this means for us will be a significant warmup next week with high temperatures peaking midweek in the mid-50s to mid- 70s across our lower elevations, approaching near record to record levels for late March. Very high confidence supports this solution (>90-95% chance) with multi- model ensemble guidance in near unanimous agreement on well above normal temperatures and dry conditions early to mid next week. Another important piece to note regarding this warmup will be widespread above freezing overnight lows starting Sunday night of which will continue through the work week next week, peaking Wednesday night/Thursday morning in the 30s to upper-40s. Given the building warmth and remaining snowpack in the low to mid-elevations, we should see increased melting and runoff into area creeks and streams. Larger rivers will be slower to react but its worth considering the potential for high water on some of the tributaries over the next week or two. As a H5 ridge axis of high pressure shifts overhead on Wednesday, this is when we are expecting to temperatures to peak as it begins to shift east on Thursday. This will set the stage for a H5 trough to build into SE Idaho for Thursday and Friday which will support a mix of rain and snow showers back in the forecast as cooler, more seasonable temperatures return to finish out the week. MacKay && .AVIATION...12Z TAFS through 12Z Saturday. Predominant VFR and dry conditions are expected to continue for much of Friday ahead of our next round of rain and snow moving in this evening through the overnight hours into Saturday. Ahead of the arrival of our next system, clouds will continue to build in out of the W/NW as winds ramp up during the daytime hours. Winds will be strongest at KPIH and KIDA where winds will peak at 10-20 kts with gusts to 20-30 kts as winds remain less than 12 kts at KBYI, KSUN, and KDIJ. Precipitation later today will build in west to east with snow levels supporting a rain/snow mix at KPIH, KIDA, and KBYI with predominant snow favored at KSUN and KDIJ through Saturday morning. MVFR/IFR CIGS/VIS will be possible associated with more organized snow activity and lower clouds. Winds will remain elevated overnight tonight as precipitation shifts NW to SE ahead of drier conditions building in later in the day Saturday. Another round of strong winds are expected regionwide on Saturday with winds peaking around 15-30 kts with gusts to 25-45 kts. MacKay && .PIH WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 6 PM this evening to midnight MDT Saturday night for IDZ060-062>064-066. Winter Weather Advisory from 6 PM this evening to noon MDT Saturday for IDZ072-073. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 2:16 AM MDT | Winter Weather Advisory | PIH | Bear Lake, Bingham, Blaine, Bonneville, Caribou, Clark and 5 more | 40 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.